Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 284, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 18, 2012, 2:59 PM CDT for Hood County, Johnson County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2012, 2:59 PM CDT (19:59 UTC)
- Expired
- Aug 18, 2012, 3:41 PM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Hood County, TX, Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 31 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 3:10 PM CDT | TSTM WND DMG | 4 Ene Granbury, TX | RESIDENTIAL FENCES DOWN ON HIDEAWAY BAY CT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937
WUUS54 KFWD 181959
SVRFWD
TXC221-251-182100-
/O.NEW.KFWD.SV.W.0284.120818T1959Z-120818T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
259 PM CDT SAT AUG 18 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HOOD COUNTY IN NORTH CENTRAL TEXAS...
WESTERN JOHNSON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 400 PM CDT
* AT 259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES
WEST OF GODLEY...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GODLEY AROUND 345 PM...
JOSHUA...CLEBURNE...BURLESON AND KEENE AROUND 400 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3256 9775 3255 9729 3222 9732 3238 9773
3250 9780
TIME...MOT...LOC 1959Z 276DEG 12KT 3249 9770
$$2 follow-up statements
375
WWUS54 KFWD 182025
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT SAT AUG 18 2012
TXC221-251-182100-
/O.CON.KFWD.SV.W.0284.000000T0000Z-120818T2100Z/
HOOD TX-JOHNSON TX-
325 PM CDT SAT AUG 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WESTERN JOHNSON AND NORTHEASTERN HOOD COUNTIES...
AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF GODLEY...MOVING EAST AT 15 MPH. A NEW UPDRAFT CORE IS
DEVELOPING JUST WEST OF THE OLD CORE...AND IT MAY BECOME SEVERE AS
WELL. IT WILL BE MOVING INTO THE WARNED AREA WITHIN 10 MINUTES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GODLEY AROUND 345 PM CDT...
JOSHUA...CLEBURNE...BURLESON AND KEENE AROUND 400 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.
&&
LAT...LON 3256 9775 3255 9729 3222 9732 3238 9773
3250 9780
TIME...MOT...LOC 2025Z 276DEG 12KT 3248 9760
$$787
WWUS54 KFWD 182041
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
341 PM CDT SAT AUG 18 2012
TXC221-251-182051-
/O.CAN.KFWD.SV.W.0284.000000T0000Z-120818T2100Z/
HOOD TX-JOHNSON TX-
341 PM CDT SAT AUG 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JOHNSON AND
NORTHEASTERN HOOD COUNTIES IS CANCELLED...
AT 341 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM. AN URBAN AND SMALL STREAM
FLOOD ADVISORY IS IN EFFECT FOR HOOD COUNTY AND PARTS OF JOHNSON
COUNTY DUE TO THE CONTINUED HEAVY RAIN.
LAT...LON 3256 9775 3255 9729 3222 9732 3238 9773
3250 9780
TIME...MOT...LOC 2041Z 276DEG 12KT 3247 9754
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 12:46 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 18, 12:46 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1246 PM CDT SAT AUG 18 2012 .AVIATION... STORMS CONTINUE ACROSS THE SOUTHERN AREAS NEAR WACO AND WILL CONTINUE TO MENTION VCTS THROUGH EARLY EVENING. STORMS MAY STILL BE POSSIBLE AFTER 1Z...BUT WASNT CONFIDENT ENOUGH TO CONTINUE MENTIONING THUNDER. WILL TEMPO -TSRA FOR THE AFTERNOON HOURS AS PROBABILITIES FOR SCATTERED CONVECTION IMPACTING KACT IS HIGH. FOR THE METROPLEX...ONLY 2 THUNDERSTORMS ARE NEAR KFWS AT THIS TIME. WITH FURTHER DESTABILIZATION AND BETTER LIFT IN OKLAHOMA MOVING SOUTH...THINK PRECIP CHANCES WILL BE INCREASING. WILL MENTION VCTS FROM 20Z TO 01Z...BUT DIDNT HAVE THE SAME CONFIDENCE TO TEMPO -TSRA LIKE WACO. ADDITIONAL PRECIP IS POSSIBLE OVERNIGHT. A COLD FRONT IS EXPECTED TO BRING A NORTHERLY WIND SHIFT INTO THE METROPLEX TAF SITES TOMORROW. MOVED IT BACK A COUPLE OF HOURS TO 16Z...AS SOME OF THE MORNING MODEL GUIDANCE IS SUGGESTING A LATER ARRIVAL. 85/NH && .UPDATE... INCREASED PRECIPITATION CHANCES ACROSS MUCH OF NORTH AND CENTRAL TEXAS FOR THIS AFTERNOON. MORNING ANALYSIS REVEALED A FEW FEATURES THAT WILL SUPPORT RAIN SHOWER AND THUNDERSTORM CHANCES ACROSS THE REGION THIS AFTERNOON. THE EASIEST FEATURE TO ANALYZE IS A COLD FRONT WHICH CONTINUES TO RESIDE OVER OKLAHOMA LATE THIS MORNING. THIS FRONT IS MOVING SLOWLY SOUTH AND LOOKS ON PACE TO MOVE INTO NORTH TX LATE TONIGHT INTO SUNDAY MORNING. SOUTH OF THIS FRONT A FAIRLY WELL ORGANIZED LINE OF SHOWERS AND THUNDERSTORMS IS EVIDENT AND ADVANCING SOUTH TOWARDS THE RED RIVER. THIS LINE OF PRECIPITATION SEEMS TIED TO A BAND OF MORE FOCUSED LARGE SCALE FORCING FOR ASCENT ASSOCIATED WITH A SHORTWAVE TROUGH DIVING SOUTH THROUGH THE CENTRAL PLAINS THIS MORNING. THIS ACTIVITY IS EXPECTED TO CONTINUE TO MAINTAIN SOME LOOSE ORGANIZATION AS IT MOVES SOUTHEAST INTO NORTH TX THIS AFTERNOON. ASIDE FROM THIS LINE OF PRECIPITATION...BROAD ISENTROPIC LIFT OR WARM AIR ADVECTION REMAINS IN PLACE OVER ALMOST ALL OF NORTH AND CENTRAL TX. OVERNIGHT THUNDERSTORMS AROUND AND SOUTHEAST OF THE WACO AREA HAS LEFT A RELATIVELY COOL AIRMASS IN PLACE OVER THE SOUTHERN THIRD OF THE FORECAST AREA. THIS HAS ACTUALLY SERVED TO LOCALLY STEEPEN LOW LEVEL ISENTROPIC SURFACES...THEREBY ENHANCING LOW LEVEL FORCING FOR ASCENT LATE THIS MORNING. BASICALLY ONGOING THUNDERSTORM ACTIVITY HAS ACTUALLY CREATED MORE FAVORABLE CONDITIONS FOR ADDITIONAL STORMS THIS AFTERNOON. AS A RESULT WENT AHEAD AND BUMPED POPS UP TO 60 PERCENT FOR THE SOUTHERN PORTIONS OF THE FORECAST AREA..INCLUDING WACO AND KILLEEN/TEMPLE METROPOLITAN AREAS. THIS ACTIVITY IS EXPECTED TO REMAIN SOMEWHAT ELEVATED IN NATURE AND THEREFORE PRESENTS A RELATIVELY LOW SEVERE WEATHER THREAT FOR THIS AFTERNOON. THE LAST FEATURE TO MENTION IS THE OUTFLOW BOUNDARY MOVING SOUTHWEST THROUGH NORTH TX THAT HAD SEVERAL VISIBLE EMBEDDED GRAVITY WAVES LATE THIS MORNING AS IT MOVED OVER THE DFW METROPLEX. THIS BOUNDARY AND THESE WAVES HAVE HELPED SET OFF SOME ELEVATED THUNDERSTORM ACTIVITY ALONG THE INTERSTATE 35 CORRIDOR JUST SOUTH OF TARRANT AND DALLAS COUNTIES. WHILE THIS ACTIVITY IS NOT OVERLY STRONG AT THIS TIME...THE LONGER IT PERSISTS...THE MORE LIKELY IT IS TO ENHANCE LOW LEVEL WARM AIR ADVECTION AND ISENTROPIC LIFT. THIS MAY RESULT IN THE DEVELOPMENT OF NUMEROUS ELEVATED THUNDERSTORMS SIMILAR TO WHAT WAS HAPPENING OVER THE SOUTHERN CWA LATE THIS MORNING. FOR THE BIG PICTURE...WITH ALL OF THESE FACTORS COMBINED THOUGHT IT WAS NECESSARY TO BUMP UP POPS FOR MOST OF NORTH AND CENTRAL TX THIS AFTERNOON. BECAUSE MOST ACTIVITY IS EXPECTED TO BE ELEVATED IN NATURE THROUGH EARLY THIS AFTERNOON...THE THREAT FOR SEVERE WEATHER SEEMS LOW. OUR BIGGEST THREAT IS GOING TO BE FROM SLOW MOVING STORMS THAT PRODUCE COPIOUS AMOUNTS OF RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING PROBLEMS. WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME AS CURRENT THINKING IS THAT FLASH FLOODING WILL BE A LOCALIZED THREAT BEST HANDLED WITH LOCAL STATEMENTS AND WARNINGS AT THIS TIME. LASTLY...WITH REGARDS TO HIGH RESOLUTION MODEL GUIDANCE...HERE ARE SOME OBSERVATIONS WITH REGARDS TO SHORT TERM SCIENTIFIC FORECAST CONCERNS FOR THUNDERSTORM EVOLUTION THIS AFTERNOON. NEARLY ALL HIGH RESOLUTION MODEL GUIDANCE INDICATES THAT THE LINE OF THUNDERSTORMS ORGANIZING ACROSS OKLAHOMA WILL GROW INTO A LINEAR MCS CONTAINING SOME RESPECTABLE WINDS (AROUND 40 KTS SUSTAINED) WITHIN ITS SUSTAINED OUTFLOW. HIGH RESOLUTION GUIDANCE BRINGS THIS SYSTEM ACROSS THE RED RIVER BY 20Z WHICH SHOULD SIGNIFY AN ENHANCED STRAIGHT LINE WIND THREAT FOR OUR NORTHERN CWA ONCE IT ARRIVES. SHORTLY THEREAFTER GUIDANCE INDICATES THAT THIS COMPLEX EFFECTIVELY DISSIPATES ALLOWING COLD OUTFLOW TO GREATLY OUTDISTANCE SIMULATED REFLECTIVITY CORES. THIS MAY SEEM COUNTER- INTUITIVE WITH GENERALLY WARMER AIR TO THE SOUTH OF THIS LINE OF STORMS BUT SEEMS SUPPORTED BY A CLOSER LOOK AT SURFACE ANALYSIS FIELDS. HOURLY SURFACE ANALYSIS OF THETA-E COURTESY OF DAVE BARBER INDICATES A GENERAL INCREASE OF THETA-E SOUTHEAST OF THE OKLAHOMA LINE OF STORMS. BARBERS ANALYSIS ALSO LOOKS AT THE GRADIENT OF SURFACE THETA-E AND SHOWS THAT THE THETA-E GRADIENT SOUTHEAST OF NORTH TX IS TIGHTER THAN THE GRADIENT ACROSS THE CWA. THE THETA-E GRADIENT IS ONCE AGAIN HIGHER ACROSS OKLAHOMA WITH THE INFLUENCE OF THE COLD FRONT AND CONSOLIDATED OUTFLOW BOUNDARIES FACTORED IN. THIS LEAVES NORTH TX WITHIN A POSITIVE LAPLACIAN IN THE LOW LEVEL THETA-E FIELD. THIS THERMODYNAMIC CONSIDERATION COMBINED WITH WEAKER DEEP LAYER SHEAR IN PLACE ACROSS NORTH TX SEEMS TO SUPPORT THE HIGH RESOLUTION MODEL GUIDANCE SOLUTION THAT A LINEAR MCS WOULD HAVE TROUBLE CONTAINING ITS SYSTEM RELATIVE OUTFLOW AS IT MOVES INTO THE CWA THIS AFTERNOON. SO BOTTOM LINE...THIS SEEMS TO SIMPLY REINFORCE LOW CONFIDENCE IN AN ORGANIZED SEVERE WEATHER EVENT ACROSS NORTH TX THIS AFTERNOON. DEEP LAYER SHEAR IS EXPECTED TO INCREASE AFTER 00Z AS THE CENTRAL PLAINS SHORTWAVE MOVES CLOSER TO THE SOUTHERN PLAINS. IF THERE IS SUFFICIENT INSTABILITY LEFT THIS MAY RESULT IN A SLIGHT INCREASE IN SEVERE WEATHER CHANCES THIS EVENING ACROSS NORTH TX. WILL CONTINUE TO MONITOR THIS POTENTIAL THROUGHOUT THE AFTERNOON HOURS AND UPDATE THE FORECAST IF THE SEVERE WEATHER THREAT LOOKS TO INCREASE SUBSTANTIALLY. CAVANAUGH && .PREV DISCUSSION... /ISSUED 415 AM CDT SAT AUG 18 2012/ WATER VAPOR LOOP SHOWS A LARGE UPPER LEVEL CYCLONE DROPPING SOUTHEAST OUT OF CANADA AND INTO THE MIDWEST THIS MORNING. THE UPPER LEVEL FLOW OVER OUR REGION IS ACQUIRING CYCLONIC CURVATURE AROUND THE UPPER LOW AND THIS WILL RESULT IN 3-5DM 500MB HEIGHT FALLS TODAY AS DYNAMIC LIFTING OCCURS. CONVECTION DEVELOPED OVERNIGHT ALONG A LINE FROM GAINESVILLE TO DALLAS TO PALESTINE ALONG A LINGERING ELEVATED THERMAL BOUNDARY THAT IS DRAPED ACROSS THE REGION. WARM ADVECTION AND ISENTROPIC LIFT ACROSS THE BOUNDARY ON THE 310K SURFACE /NEAR 750-800MB/ IS OCCURRING IN A REGION OF CONDITIONAL ELEVATED INSTABILITY. MODEL GUIDANCE IS IN AGREEMENT THAT THESE LOW LEVEL WINDS WILL WEAKEN SUBSTANTIALLY DURING THE DAY...AND THUS THE CURRENT BAND OF CONVECTION SHOULD DISSIPATE BY MID-LATE MORNING. HOWEVER EXPECT ADDITIONAL SCATTERED AIRMASS CONVECTION TO DEVELOP WITH HEATING DURING THE AFTERNOON GIVEN THE FAVORABLE UPPER LEVEL PATTERN THAT IS PROMOTING ASCENT. WILL SHOW HIGHEST POPS IN THE NORTH AND EASTERN ZONES PRIMARILY TO ACCOUNT FOR THE EARLY MORNING ACTIVITY. HIGH TEMPS ARE DIFFICULT AND DEPENDENT ON CLOUD COVER...BUT GENERALLY EXPECT MORE SUN OVER THE SOUTHWEST HALF OF THE CWA TODAY. AN ISOLATED SEVERE STORM WILL BE POSSIBLE...BUT CATEGORICAL SLIGHT RISK FORECAST FROM SPC MAY BE A BIT AGGRESSIVE GIVEN THE MORE LIMITED INSTABILITY EXPECTED TODAY. TONIGHT A SHORTWAVE TROUGH AND 500MB SPEED MAX WILL BE DROPPING INTO NORTH TEXAS FROM THE NORTH. ALREADY THERE IS SOME EVIDENCE OF THIS FEATURE MOVING THROUGH EASTERN COLORADO AND WESTERN KANSAS WHERE ELEVATED STORMS HAVE FORMED. A FEW OF THE HI-RES MODELS ADVERTISE A CONVECTIVE COMPLEX MOVING IN FROM THE NW AROUND SUNSET. THESE MODELS WEAKEN THIS CONVECTION ACROSS THE NORTHERN ZONES IN THE EVENING...AND THEREFORE WILL SHOW HIGHEST POPS IN THE NORTH TONIGHT. IN THE WAKE OF THE SHORTWAVE...FRONTOGENESIS WILL OCCUR AND NORTHERLY WINDS WILL BEGIN TO ORGANIZE BY SUNDAY MORNING. DRIER AND MORE STABLE AIR WILL FILTER INTO THE REGION DURING THE DAY ON SUNDAY...AND POPS WILL END FROM NORTH TO SOUTH. FAIRLY IMPRESSIVE COLD ADVECTION FOR MID AUGUST IS EXPECTED...AND HIGHS WILL BE SLIGHTLY BELOW NORMAL SUNDAY AND MONDAY DESPITE THE AUGUST SUNSHINE. LOW TEMPS WILL ALSO FALL INTO THE 60S. ANOTHER SHORTWAVE WILL MOVE ACROSS THE REGION IN NW FLOW ALOFT ON TUESDAY. LOW LEVEL MOISTURE/INSTABILITY LOOKS ABSENT WHEN THIS FEATURE ARRIVES AND THEREFORE WILL KEEP POPS AT 10 PERCENT AND OUT OF THE WORDED FORECAST. ENOUGH MID LEVEL MOISTURE EXISTS FOR A MENTION OF MORE CLOUD COVER AND PERHAPS A FEW SPRINKLES ACROSS THE NORTH. THE CLOUD COVER SHOULD PROVIDE US ANOTHER DAY OF BELOW NORMAL TEMPS DESPITE RETURNING SOUTHERLY WINDS. TEMPS WILL REBOUND A BIT BY MIDWEEK AS SOUTH WINDS BRING WARM/MOIST AIR BACK INTO THE REGION. ANOTHER SHORTWAVE IS POSSIBLE LATE IN THE WEEK...AND THEREFORE WILL SHOW SLIGHT CHANCE POPS ON FRIDAY. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 92 75 90 67 88 / 60 50 30 5 0 WACO, TX 97 73 93 69 91 / 60 50 40 10 0 PARIS, TX 89 72 86 62 86 / 60 60 30 5 0 DENTON, TX 90 71 89 61 88 / 60 60 30 5 0 MCKINNEY, TX 89 72 89 61 87 / 60 60 30 5 0 DALLAS, TX 92 76 90 67 88 / 60 50 30 5 0 TERRELL, TX 90 73 90 65 88 / 60 50 40 10 0 CORSICANA, TX 94 74 93 68 90 / 60 50 40 10 0 TEMPLE, TX 95 73 94 68 92 / 60 50 40 10 0 MINERAL WELLS, TX 93 70 89 62 88 / 50 60 30 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 85/85
Hazardous weather outlook, Aug 18, 4:41 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 441 AM CDT SAT AUG 18 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 441 AM CDT SAT AUG 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH TEXAS TODAY. ACTIVITY WILL GENERALLY BE CONFINED TO AREAS EAST OF INTERSTATE 35 THROUGH THE MORNING HOURS...THEN SCATTERED STORMS WILL DEVELOP THROUGHOUT THE REST OF NORTH TEXAS BY LATE AFTERNOON AND PERSIST INTO THE NIGHTTIME HOURS. AN ISOLATED SEVERE STORM CAN BE EXPECTED WITH DAMAGING WINDS AND QUARTER SIZE HAIL. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON SUNDAY WITH RAIN CHANCES ENDING FROM NORTH TO SOUTH BY LATE IN THE DAY. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AT TIMES TODAY THROUGHOUT NORTH TEXAS. DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:21 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 24 min |
| Aug 17, 7:37 PM CDT | Special Weather Statement | FWD | Leon | 23 min |
| Aug 17, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 19 min |
| Aug 17, 7:47 PM CDT | Special Weather Statement | FWD | Ellis | 28 min |
| Aug 17, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 56 min |
| Aug 17, 7:52 PM CDT | Special Weather Statement | FWD | Collin | 38 min |
| Aug 17, 8:19 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 56 min |
| Aug 17, 8:22 PM CDT | Special Weather Statement | FWD | Hopkins | 23 min |
| Aug 17, 8:38 PM CDT | Special Weather Statement | FWD | Hopkins | 37 min |
| Aug 17, 8:51 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 54 min |
| Aug 17, 9:38 PM CDT | Special Weather Statement | FWD | Dallas | 37 min |
| Aug 17, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 62 min |
| Aug 17, 9:56 PM CDT | Special Weather Statement | FWD | Grayson | 34 min |
| Aug 17, 10:05 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 25 min |
| Aug 17, 10:16 PM CDT | Special Weather Statement | FWD | Rockwall | 29 min |
| Aug 17, 10:28 PM CDT | Special Weather Statement | FWD | Delta, Fannin | 32 min |
| Aug 17, 10:40 PM CDT | Special Weather Statement | FWD | Collin, Rockwall | 35 min |
| Aug 17, 10:46 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Rockwall | 59 min |
| Aug 17, 10:56 PM CDT | Special Weather Statement | FWD | Delta, Fannin | 34 min |
| Aug 17, 11:02 PM CDT | Special Weather Statement | FWD | Kaufman | 28 min |
| Aug 17, 11:16 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Hunt, Kaufman, Rockwall | 59 min |
| Aug 17, 11:52 PM CDT | Areal Flood Advisory | FWD | Collin, Delta, Fannin, Grayson, Hopkins, Hunt and 2 more | 113 min |
| Aug 18, 12:23 AM CDT | Special Weather Statement | FWD | Van Zandt | 37 min |
| Aug 18, 2:13 AM CDT | Areal Flood Advisory | FWD | Collin, Rockwall | 92 min |
| Aug 18, 2:17 AM CDT | Special Weather Statement | FWD | Cooke | 28 min |
| Aug 18, 1:42 PM CDT | Areal Flood Advisory | FWD | Johnson, Tarrant | 2 hr |
| Aug 18, 3:35 PM CDT | Areal Flood Advisory | FWD | Hood | 3 hr |
| Aug 18, 3:59 PM CDT | Special Weather Statement | FWD | Cooke, Montague | 31 min |
| Aug 18, 4:23 PM CDT | Special Weather Statement | FWD | Parker | 37 min |
| Aug 18, 4:32 PM CDT | Special Weather Statement | FWD | Cooke, Wise | 28 min |
| Aug 18, 4:36 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Wise | 54 min |
| Aug 18, 4:41 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Aug 18, 4:49 PM CDT | Special Weather Statement | FWD | Somervell | 26 min |
| Aug 18, 4:50 PM CDT | Areal Flood Advisory | FWD | Hood, Somervell | 3 hr |
| Aug 18, 4:57 PM CDT | Areal Flood Advisory | FWD | Dallas, Kaufman, Rockwall | 3 hr |
| Aug 18, 5:03 PM CDT | Special Weather Statement | FWD | Jack, Young | 27 min |
| Aug 18, 5:05 PM CDT | Special Weather Statement | FWD | Parker | 25 min |
| Aug 18, 5:07 PM CDT | Areal Flood Advisory | FWD | Parker | 3 hr |
| Aug 18, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Young | 57 min |
| Aug 18, 5:25 PM CDT | Flash Flood Warning | FWD | Dallas, Kaufman, Rockwall | 3 hr |
| Aug 18, 5:35 PM CDT | Areal Flood Advisory | FWD | Denton, Wise | 3 hr |
| Aug 18, 5:49 PM CDT | River Flood Warning | FWD | Dallas | 2 hr |
| Aug 18, 5:58 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 41 min |
| Aug 18, 5:59 PM CDT | Flash Flood Warning | FWD | Denton, Tarrant, Wise | 2 hr |
| Aug 18, 6:21 PM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Kaufman | 3 hr |
| Aug 18, 6:42 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 103 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.